blue592

4 months and depressed

4 posts in this topic

About 4 months ago, I finished school and decided to take myself off my adderall (25 mgs a day, XR). Maybe I shouldn't have done this without tapering off or consulting my doctor first but being on it was beginning to really give me anxiety and block my emotions so I just did. At first it almost felt like a high to be off it. I was experiencing emotion again and my body was less tense. Yes, I felt tired and unfocused but it felt so much better, almost relaxing and serene, to be off it. I thought, good, I'm done, that was easy. 

 

Ever since though, I've been going through a depression (one that was underlying even when I was still in school and on adderall). I'm living at home and scared of my future. My mom is getting on my case about what I'm going to do with my life. I'm experiencing an existential crisis, basically and don't have the familiar experience of the medication to pull me through. My day to day existence is becoming unbearable and I experience ruminating thoughts of anxiety, depression, self-doubt, and low self-esteem, including suicidal thoughts. I've never felt like this before. My therapist thinks I'm withdrawing from the adderall and that's what's causing the depression. She thinks I need to go on medication, possibly a mood stabilizer to help me deal with the already present depression I'm experiencing, exacerbated by the adderall withdrawal. Is it normal for post-adderall depression to get worse and worse as months go by? What do you think of the idea of medication to get me through? What experiences have you had? Is there a light at the end?

Share this post


Link to post
Share on other sites

I don't think your mom understands at all what you are going through. If I lived at home bet my mom would have been on me as well so many days doing much of nothing. Maybe ask her would you rather have a lazy son/ daughter for awhile or one hooked on stimulants rest of your life? I was on Wellbutrin for awhile it seemed to help some I'd stay far away from any SSRI's they can make depression much worse. It does get better but the truth is first year really sucks and u must push through it somehow without giving up. Maybe have your mom take a look at this site it's not you not wanting to do anything with your life it's the medication took away your natural motivation and takes along time to return. It will return you'll be a better person for it. 

1 person likes this

Share this post


Link to post
Share on other sites

Many on here can relate to feeling great in the first month or two off Adderall, thinking they are in the clear, and then getting blindsided by the kinds of feelings you're describing, myself included. It's great you came here to share about it. 

Just a quick note to say there is absolutely light at the end of the tunnel. 

3 people like this

Share this post


Link to post
Share on other sites

Hello Blue592, I am also just off Adderall about 5mo now. The way you feel resonates very much with my symptoms and I also quit cold turkey. Also some of the prior complaints you had posted and I think edited reminded me of some of my Anxiety symptoms. My anxiety has just now finally begun to subside. My sleep is still pretty crappy however. 

I just started Welbutrin which seems to help motivate me a little and help focus my thoughts a bit however the depression is still here, especially in the mornings before I take meds and seems to goes thru waves of almost normal good days and some pretty bad. My doc is telling me to possibly add an SSRI on top of my welbutrin if it doesn't get better. 

Exercise really helps when I can stay consistant with it however can be very hard to muster up the energy on days that literally take everything out of me just to function thru the basic tasks of the day. I find any accomplishment or task I can complete these days helps with my depression and rebuilding my self confidence however just because I have a productive week doesn't guarantee the next will be the same. 

Take it a day at a time and I would consider meds if you need them. I came to the realization for myself after much reading and responsibilities that I would face getting off a lesser evil later to ease this first year off Adderall. Don't expect it to solve everything though.

Feel free to ask anything as I know it's a rough and lonely battle without help.

 

3 people like this

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now